Oklahoma, 2015

Damaging Winds in Oklahoma, September 8, 2015

September 8, 2015 · NWS OUN · 6 events in 6 counties and zones

As a cold front surged south through Oklahoma on the evening of the 8th, a line of storms fired along the front producing with some of them producing severe winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

As a cold front surged south through Oklahoma on the evening of the 8th, a line of storms fired along the front producing with some of them producing severe winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 8, 1:24 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Sep 8, 1:24 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
224 PM CDT TUE SEP 8 2015

.DISCUSSION...
SHOWERS/STORMS WILL CONTINUE TO DEVELOP AND INCREASE THIS AFTERNOON
AND EVENING. THE RAIN CHANCES WILL SHIFT SOUTH ACROSS THE FA TONIGHT
INTO WEDNESDAY AS A COLD FRONT MOVES ACROSS THE REGION. A FEW STRONG
TO SEVERE STORMS WILL BE POSSIBLE THIS AFTN AND EVENING WITH STRONG
WINDS THE MAIN CONCERN. THE POTENTIAL FOR SEVERE STORMS IS EXPECTED
TO DECREASE AFTER SUNSET WITH THE LOSS OF HEATING. LOCALLY HEAVY
RAIN WILL ALSO BE A CONCERN IN SOME AREAS TONIGHT. RAIN CHANCES WILL
GRADUALLY END FROM NORTH TO SOUTH ACROSS THE FA LATE TONIGHT AND
DURING THE DAY ON WEDNESDAY.

A BRIEF BREAK FROM THE RAIN IS EXPECTED WEDNESDAY NIGHT INTO
THURSDAY BEFORE RAIN CHANCES RETURN THURSDAY NIGHT AND CONTINUE INTO
FRIDAY. DURING THIS TIME... MODELS SHOW ANOTHER FRONT POSSIBLY
MOVING ACROSS PARTS OF THE AREA AND A DISTURBANCE MOVING ACROSS THE
REGION LEADING TO THE CHANCE OF SHOWERS/STORMS. MODELS CURRENTLY
SHOW THE REST OF THE FORECAST REMAINING DRY OVER THE WEEKEND INTO
EARLY NEXT WEEK.

THE COLD FRONT BRINGING COOLER AIR INTO THE REGION TODAY ALONG WITH
THE RAIN AND CLOUDS WILL LEAD TO COOLER TEMPERATURES TONIGHT INTO
WEDNESDAY. THE COOLER TEMPERATURES WILL CONTINUE ACROSS THE FA FOR
THE REST OF THE WEEK INTO THE WEEKEND WITH HIGHS MAINLY IN THE 70S
AND 80S.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  85  66  88 /  80  10   0   0
HOBART OK         68  88  66  91 /  70  10   0   0
WICHITA FALLS TX  70  89  69  93 /  60  30  10   0
GAGE OK           64  86  61  90 /  30   0   0  10
PONCA CITY OK     68  85  64  87 /  70  10   0   0
DURANT OK         71  86  69  91 /  80  60  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30/25
Hazardous weather outlook, Sep 8, 10:45 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT TUE SEP 8 2015

OKZ004>048-050>052-TXZ083>090-091015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT TUE SEP 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING...MAINLY 2 TO 10 PM NORTH OF A CROWELL TO
ELECTRA TO PAULS VALLEY TO CALVIN LINE. DAMAGING WINDS UP TO 70 MPH
AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARDS. HAIL UP TO THE
SIZE OF QUARTERS ARE POSSIBLE AS WELL.

A COLD FRONT ACROSS SOUTHERN KANSAS INTO NORTHWEST OKLAHOMA WILL
MOVE SOUTH ACROSS THE AREA THIS AFTERNOON AND TONIGHT. AS THIS
OCCURS... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
MAINLY ALONG AND BEHIND THE FRONT. STORMS WILL LIKELY ORGANIZE INTO
CLUSTERS AND PERHAPS INTO LINES AS THEY MOVE EAST OR SOUTHEAST. A
FEW SEVERE REPORTS OF DAMAGING WINDS AND PERHAPS HAIL MAY
OCCUR...HOWEVER...DUE TO THE LACK OF STRONG SHEAR... WIDESPREAD
SEVERE STORMS ARE NOT EXPECTED. LOCALLY HEAVY RAINFALL AND FLOODING
ARE POSSIBLE AS WELL.

OVERNIGHT...STORM INTENSITY IS EXPECTED TO DECREASE AS STORMS MOVE
INTO SOUTHERN OKLAHOMA AND NORTH TEXAS...HOWEVER LOCALLY HEAVY
RAINFALL...FREQUENT LIGHTNING...AND WINDS GUSTS UP TO 50 MPH WILL
REMAIN POSSIBLE.

.HEAT...
HOT WEATHER WILL CONTINUE TODAY ACROSS MUCH OF THE AREA.
TAKE PRECAUTIONS TO AVOID HEAT RELATED ILLNESS BY STAYING HYDRATED
AND MINIMIZING STRENUOUS OUTDOOR ACTIVITIES DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.THUNDERSTORMS...
A FEW NON-SEVERE THUNDERSTORMS MAY LINGER ON WEDNESDAY ACROSS
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THUNDERSTORM CHANCES
RETURN THURSDAY NIGHT THROUGH SATURDAY ACROSS PARTS OF THE AREA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS/30

The radar

The Altus AFB radar (KFDR), 116 km away, was scanning. The volume nearest the first event began at 20:37 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Beckham

When
September 8, 2:40 PM CST
Where
Beckham County, 4.84 mi S of Elk City
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.340, -99.420

No damage reported.

Thunderstorm Wind, Logan

When
September 8, 3:30 PM CST
Where
Logan County, Guthrie
Measured
65 kt (75 mph) estimated gust
Property damage
$18,000
Reported by
Public
Coordinates
35.880, -97.420

Metal shelter was blown down. Half a metal roof was torn off a house. Reports from social media. Timing estimated by emergency manager.

Thunderstorm Wind, Noble

When
September 8, 4:05 PM CST
Where
Noble County, 3.5 mi N of Sumner
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.370, -97.130

No damage reported.

Thunderstorm Wind, Grady

When
September 8, 4:20 PM CST
Where
Grady County, 3.67 mi ENE of Norge
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
35.010, -97.940

No damage reported.

Thunderstorm Wind, Oklahoma

When
September 8, 4:35 PM CST
Where
Oklahoma County, 6.47 mi NNW of The Village
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
NWS Employee
Coordinates
35.650, -97.610

Winds blew down a few 3 to 4 inch diameter trees. Time estimated from radar.

Thunderstorm Wind, Pottawatomie

When
September 8, 6:07 PM CST
Where
Pottawatomie County, 2.64 mi WSW of Johnson
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.390, -96.880

No damage reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593824, 593825, 593826, 593827, 593828, 593829.